Hi there... I am a 34 year old woman. I am 5'4 and 163 lbs.
When I was just 18 years old my family physician ran hormone tests on me at my insistence because of excess facial hair. He told me that my testosterone levels were what he would expect to see in a young man and that there were some other hormones that were also "out of whack". I was horrified (over the testosterone comment) and never returned to see him... I conceived a child with my husband when I was 22 after a full year of trying to conceive. We continued to try for another child for three years after that with no luck.
Within a month of having my daughter I became bulimic. I would binge and purge several times a day. This behavior has continued ever since.
It wasn't until I was 31 years old that I was diagnosed with PCOS. I clearly had the hormone imbalances that go with this prior to conceiving my daughter and prior to becoming bulimic.
I divorced my husband 7 years ago and have since remarried and with the use of Metformin was able to conceive another child. While I was pregnant the binging and purging was actually quite easy to control. My baby is now 5 months old and I am again having a very difficult time controlling the impulsive behavior. Prior to becoming pregnant I weighed only 145. I gained only 17 pounds during my pregnancy bringing me to 162 pounds. I never lost a thing after having mt baby which just seems bizarre and impossible to me.
I have made an appointment to speak to my OBGYN this Friday. I have read several articles on the internet about Phentermine working very well for women with PCOS as well as working wonderfully for women with Bulimia as it helps with the impulsive eating.
I have also read that PCOS can also contribute to impulse control problems...
My question is... Am I on the right track with this with wanting to request trying Phentermine in combination with mt Metformin? Is there something else that I need to be considering?
PCOS is pretty complicated, I have it as well. As well, more you binge and purge, the more messed up your metabolism will be. Phentermine is a controlled substance in the US, with some pretty severe side effects - many countries do not even allow this drug class any more.
This drug will do nothing for your long term, 95% gain the weight back, I was on a similar one when I was much younger and it made me feel so spacey and anxious, not fun things, after they figured out I had an ED, I was told that they would not have put me on it. It's better to try to level your blood sugars out and go the slow route with that and a proper diet, not going on a diet, but a better food regime. I don't think "diets" work - they just mess up your metabolism. I was still bingeing after I stopped my bulemia, and ended up gaining 100lbs. I stupidly got my stomach stapled, I have gained 1/2 of it at least back. Especially with PCOS, there is no quick cure at all. You have to look at long term health vs. quick and risky methods.
I would also suggest you get some therapy, most binge eating is due to some trauma or stress in your life. It can be caused by depression as well, which is what mine was caused by. I'm on a mood stabilizer that assists with my depression. It doesn't say on the label that there is weight loss, actually the opposite. I am a true believer if you are emotionally well, your habits will change. I'm the Community Leader for Depression, and many folks say the same thing, once the depression lifted, their eating habits changed. There is absolutely no miracle cure for weight loss, I do hope you have a doctor who won't give you those meds if they are a good practioner!!!
I forgot to add, there are meds that can block testosterone and androgen like Aldactone/Spironolactone, pretty safe and cheap drugs. It takes about 6 months for you to see the effects, but I've gone from shaving my legs twice a day to once every 2 or 3 days, so you may want to discuss this safe alternative as well. There's also "the pill", there are specific ones that are geared for reduction of male hormones, but I opted for the Spironolactone since I'm over 35, I don't want the risk that the pill presents.
Thank you :) Actually I was on Spironolactone before... It lowers your blood pressure and I already have very low blood pressure from the purging. So... that one didn't work for me. I quit taking it because I was always dizzy... I hadn't thought about asking if there was something else. I will have to check on that!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.